Format

Send to

Choose Destination
Virchows Arch. 2004 Jan;444(1):87-9.

Ciprofloxacin-induced acute liver injury: case report and review of literature.

Author information

1
Institute of Pathology, University of Basel, Schoenbeinstrasse 40, 4003 Basel, Switzerland.

Abstract

Ciprofloxacin is a fluorinated quinolone antibiotic with relatively low occurrence of adverse side effects. However, increasing evidence suggests that ciprofloxacin may cause severe liver damage. Until now, 14 cases of ciprofloxacin-associated liver injuries have been reported. We describe a case of a 22-year-old male who developed hepatic failure after intake of ciprofloxacin. The patient had been treated with 2 x 250 mg ciprofloxacin per day. He presented with symptoms of acute liver failure 14 days later. Liver biopsy revealed extensive hepatocellular necrosis involving zones 3 and 2 of hepatic acini and a mixed inflammatory infiltration containing abundant eosinophils. Symptoms resolved after corticoidsteroid therapy. In the present paper, we report the clinico-pathological characteristics of a case of ciprofloxacin-associated acute hepatic failure and discuss the current literature.

PMID:
14994731
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center